MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L20MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L20MM; SCREW, FIXATION, BONE
Catalog Number 656320S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "three locking screws failed to lock during surgery for distal end of the left radius using variax dr.The locking screws did not lock onto the plate and spun without fastening.All three screws were replaced with new screws.After replacement, the plate could be locked using new screws.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and it matches the alleged issue.The device inspection revealed the following: in the received screw, the threads in the shaft portion were found to be relatively in good condition with no evident damage.However, a couple of locking threads underneath the head were found to be damaged with severe material erosion.The drive of the screw showed normal signs of usage with no abnormality found.A functional test was performed by assembling the returned screw with a sample variax plate.Upon testing it could be confirmed that the screw were indeed not able to lock to the plate due to the obvious thread damage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the issue is deemed to be user related.The nature of deformation underneath the head of the screw and the fact that the rest of the threads of the screw were undamaged, indicate that the screw got inserted easily but was eventually rotated more than required, under application of high axial force.The ifu clearly instructs the user that: ¿screws should not be over-tightened during insertion.Excessive over-tightening will compromise the integrity of the screw head, result in possible screw breakage, and lead to loss of friction fit performance.¿ if any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
LOCKING SCREW,T8 FULL THREAD, 2.7MM/L20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17414075
Report Number0008031020-2023-00282
Device Sequence Number15679136
Product Code HWC
UDI-Device Identifier07613327070712
UDI-Public07613327070712
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number656320S
Device Lot Number1000505037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer09/04/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale